HalfLytely and Bisacodyl Overdose
The effects of an overdose with HalfLytely and Bisacodyl (polyethylene glycol electrolyte solution) will depend on how much of the laxative was taken and whether it was taken with other substances. Possible effects of taking too much of this laxative may include overall feelings of discomfort, nausea, and vomiting. Treatment options could involve "pumping the stomach" or providing supportive care.
Can You Take Too Much HalfLytely and Bisacodyl?HalfLytely® and Bisacodyl (polyethylene glycol electrolyte solution and bisacodyl) is a prescription medication licensed to cleanse the intestines before a colonoscopy. As with any medicine, it is possible to take too much HalfLytely and Bisacodyl.
The specific effects of a HalfLytely and Bisacodyl overdose will likely vary depending on a number of factors, including the HalfLytely and Bisacodyl dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you believe that you or someone else may have overdosed on HalfLytely and Bisacodyl.
Effects of an OverdoseTaking a HalfLytely and Bisacodyl overdose may increase the frequency of common side effects, such as:
- Overall feelings of discomfort
- Abdominal (stomach) fullness
- Abdominal (stomach) cramping
An overdose of this medication may also increase the risk for ischemic colitis (a sudden swelling of the intestines due to decreased blood flow).
Reported effects of an overdose with bisacodyl have included:
- Abdominal (stomach) pain
- Electrolyte problems, such as low blood calcium (hypocalcemia) or potassium (hypokalemia), which could cause symptoms such as:
- Muscle weakness
- Muscle cramps
- An irregular heartbeat
- Nausea and vomiting.